Forbidden Subgraphs of Bigraphs of Ferrers Dimension 2

Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10398)


A bipartite graph B with bipartion X, Y is called a Ferrers bigraph if the neighbor sets of the vertices of X (or equivalently Y) are linearly ordered by set inclusion. The Ferrers dimension of B is the minimum number of Ferrers bigraphs whose intersection is B. In this paper we present a new approach of finding the forbidden subgraphs of bigraphs of Ferrers dimension 2 when it contains a strong bisimplicial edge.


ATE Ferrers dimension Strong bisimplicial edge Forbidden subgraphs 


  1. 1.
    Cogis, O.: A characterization of digraphs with Ferrers dimension 2. Rapport de Recherche, no. 19, G.R. CNRS no. 22, Paris (1979)Google Scholar
  2. 2.
    Das, A.K., Sen, M.K.: Asteroidal triple of edges in bichordal graphs: a complete list. Electr. Notes Discrete Math. 15, 68–70 (2003)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Das, A.K., Sen, M.K.: Bigraphs/digraphs of Ferrers dimension 2 and asteroidal triple of edges. Discrete Math. 295, 191–195 (2005)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Guttman, L.: A basis for scaling quantitative data. Ann. Social Rev. 9, 139–150 (1944)CrossRefGoogle Scholar
  5. 5.
    Huang, J.: Representation characterization of chordal bipartite graphs. J. Combin Theory Series B 96, 673–683 (2006)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Muller, H.: Recognition Interval digraphs and interval bigraphs in polynomial time. Disc. Appl. Math. 78, 189–205 (1997)CrossRefMATHGoogle Scholar
  7. 7.
    Riguet, J.: Les relation de Ferrers. C. R. Acad. Sci. Paris 232, 1729–1730 (1951)MATHMathSciNetGoogle Scholar
  8. 8.
    Sen, M., Das, S., Roy, A.B., West, D.B.: Interval digraphs: an analogue of interval graphs. J. Graph Theory. 13, 189–203 (1989)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Trotter, W.T., Moore, J.I.: Characterization problem for graphs, partially ordered sets, lattice and family of sets. Disc. Math. 16, 361–380 (1976)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Department of Pure MathematicsUniversity of CalcuttaKolkataIndia

Personalised recommendations